Alert archive / Wisconsin / Small Craft Advisories in 2013
Small Craft Advisory 14, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 23, 2013, 3:24 PM CST. It took effect at Jan 23, 2013, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2013, 3:24 PM CST (21:24 UTC)
- In effect from
- Jan 23, 2013, 6:00 PM CST
- Expired
- Jan 24, 2013, 5:45 AM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 2:32 PM CST, 52 minutes earlier.
Area forecast discussion, Jan 23, 2:32 PM CST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 232 PM CST WED JAN 23 2013 .SHORT TERM...TONIGHT AND THURSDAY. LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A COMPACT SHORTWAVE DIVING SOUTHEAST OVER THE ARROWHEAD OF MINNESOTA EARLY THIS AFTERNOON...WHICH IS HELPING TO PUSH ALONG A SURFACE LOW OVER SOUTHERN LAKE SUPERIOR. AHEAD OF THE SHORTWAVE...A COMBINATION OF DPVA AND ISENTROPIC ASCENT IS CONTRIBUTING TO OCCASIONAL LIGHT SNOW ACROSS MUCH OF THE STATE OF WISCONSIN. BEHIND THE SHORTWAVE...ANOTHER SURGE OF ARCTIC AIR IS SLIDING SOUTHEAST...WITH TEMPERATURES FALLING OVER NORTHERN MINNESOTA...AND WINDS GUSTING INTO THE 30-35 MPH RANGE. PLENTY OF CONCERNS IN THE SHORT TERM...INCLUDING LIGHT SNOW...WIND...AND WIND CHILL ISSUES. TONIGHT...THE SHORTWAVE TROUGH WILL BE OVERHEAD AT THE START OF THE EVENING BEFORE DEPARTING BY MIDNIGHT. SOME SNOW SHOWERS ARE DIURNALLY ENHANCED...BUT THINK WILL SEE SNOW SHOWERS LINGER EARLY THIS EVENING WITHIN THE LATEST REINFORCING SURGE OF ARCTIC AIR. BEHIND THE SHORTWAVE...LOW LEVEL WINDS WILL TURN TO THE NNW AND BECOME GUSTY FOR A PERIOD THIS EVENING. COULD SEE SOME GUSTS UP TO 30 MPH. THE WIND DIRECTION WILL ALSO INCREASE LAKE EFFECT POTENTIAL WITHIN THE SNOW BELTS OF N-C WISCONSIN. 850MB TEMPS IN THE MID 20S BELOW ZERO ARE NOT CONDUCIVE FOR GOOD ACCUMULATIONS (TALCUM POWDER SNOW)...BUT UP TO AN INCH OVER THE NW PART OF VILAS COUNTY LOOKS POSSIBLE. POTENTIAL WOULD BE THERE FOR MORE ACCUMS IF THE WIND DIRECTION DIDNT TURN DUE NORTH AFTER MIDNIGHT. ARCTIC HIGH PRESSURE WILL BE BUILDING SE INTO THE WESTERN GREAT LAKES AFTER MIDNIGHT AS WELL WHICH WILL CONTRIBUTE TO CLEARING SKIES. WINDS WILL BE DIMINISHING RATHER QUICKLY AND WILL LIKELY GO LIGHT AND VARIABLE LATE TONIGHT. THIS WILL SET UP CONCERNS FOR WIND CHILL HEADLINES. PROJECTED WIND CHILL VALUES FALL TO 20-25 BELOW BY 02Z OVER CENTRAL AND NORTH-CENTRAL WISCONSIN WHERE THEY WILL REMAIN UNTIL LATE TONIGHT WHEN WINDS DROP OFF. SO THIS SETS UP A WEIRD SCENARIO WHERE WIND CHILLS WILL BE THE COLDEST DURING THE LATE EVENING AND EARLY OVERNIGHT HOURS...BEFORE IMPROVING AS WINDS TURN CALM. WITH COORD FROM OTHER OFFICES...WILL RUN A WIND ADVISORY FROM 02Z THROUGH 12Z THU. POTENTIAL WILL BE THERE TO CANCEL EARLY IF WINDS DO TURN CALM. LOWS FROM 15 BELOW OVER NORTH-CENTRAL WISCONSIN TO AROUND 0 DEGREES NEAR LAKE MICHIGAN. THURSDAY...ARCTIC HIGH PRESSURE WILL BE CENTERED ACROSS THE REGION. ANY LINGERING LAKE EFFECT SNOW SHOWERS WILL BE ENDING THURSDAY MORNING AS WINDS TURN LIGHT AND BACK AROUND TO THE WEST. OTHERWISE WILL SEE A GOOD DEAL OF SUNSHINE. CIRRUS WILL BE INCREASING DURING THE AFTERNOON...BUT MORE SUNSHINE AND LOW LEVEL TEMPS SLIGHTLY WARMER THAN TODAY SHOULD GIVE TEMPS A DEGREE OR TWO WARMER IN MOST LOCATIONS. HIGHS FROM THE UPPER SINGLE DIGITS NORTH TO THE MID TEENS NEAR LAKE MICHIGAN. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. ALBERTA CLIPPER EXPECTED TO SWING ACROSS THE WESTERN LAKES THURSDAY NIGHT INTO FRIDAY. SNOW IS EXPECTED TO SPREAD INTO NORTHERN MINNESOTA THURSDAY AFTERNOON AND THEN OVERSPREAD THE FORECAST AREA THURSDAY NIGHT. STILL SOME DIFFERENCES WITH THE ONSET OF THE TIMING OF THE SNOW BETWEEN THE GFS/WRF...BUT TRENDED TOWARD THE QUICKER GFS/CANADIAN/ECMWF SOLUTION DUE TO COLD AIR MASS IN PLACE AND QUICKER SATURATION OF THE ATMOSPHERE. WENT WITH SNOW AFTER MIDNIGHT. ACCUMULATIONS SHOULD RANGE FROM 1 TO 3 INCHES ACROSS THE SOUTHWEST TO 2 TO 4 INCHES OVER NORTH-CENTRAL AND NORTHEAST WISCONSIN. WILL NEED TO WATCH DOOR COUNTY AS 925MB WINDS TURN TO THE SOUTH LATE THURSDAY NIGHT INTO FRIDAY MORNING. COULD SEE SOME LAKE EFFECT SNOW SHOWERS/LAKE ENHANCEMENT ACROSS NORTHERN DOOR COUNTY. LIGHT SNOW WILL CONTINUE INTO FRIDAY MORNING BEFORE TAPERING OFF TO SCATTERED SNOW SHOWERS OR FLURRIES FRIDAY AFTERNOON. AROUND AN INCH ADDITIONAL ACCUMULATION IS EXPECTED...BRINGING THE TOTAL STORM ACCUMULATIONS OF 2 TO 4 INCHES ACROSS THE SOUTHWEST PORTION OF THE FORECAST AREA WITH 3 TO 5 INCHES ELSEWHERE. LOCALLY HIGHER AMOUNTS ARE POSSIBLE ACROSS NORTHERN DOOR COUNTY DUE TO LAKE ENHANCEMENT/LAKE EFFECT POTENTIAL. COLDER AIR WILL WORK INTO THE REGION FRIDAY NIGHT. COULD BE SOME GUSTY WINDS BEHIND DEPARTING SYSTEM THAT COULD PRODUCE SOME BLOWING AND DRIFTING SNOW. WILL MENTION IN THE HAZARDOUS WEATHER OUTLOOK. ANOTHER SURGE OF ARCTIC AIR WILL PLUNGE INTO THE AREA BY SATURDAY MORNING WITH TEMPERATURES A FEW DEGREES BELOW ZERO ACROSS CENTRAL WISCONSIN AND NEAR 5 ABOVE ALONG THE LAKE. FORECAST CONFIDENCE WANES QUICKLY SUNDAY INTO THE MIDDLE OF NEXT WEEK. FIRST SYSTEM FOR SUNDAY INTO MONDAY. NEW ECMWF CONTINUES TO BRING BRUNT OF THE SYSTEM SOUTH OF THE AREA WITH ONLY PRECIPITATION UP TO HIGHWAY 29. THE GFS/CANADIAN WOULD SUPPORT AN ACCUMULATING SNOW SUNDAY INTO MONDAY. WILL CONTINUE WITH PREVIOUS FORECAST AS I SUSPECT THE ECMWF WILL SHIFT SYSTEM A LITTLE FURTHER NORTH. THE NEXT SYSTEM EARLY NEXT WEEK CONTINUES TO BE PROBLEMATIC AS WELL. THE CANADIAN/GFS DO NOT BRING SYSTEM UP ALONG THE ARCTIC BOUNDARY. THE 12Z ECMWF WOULD BRING A FAIRLY POTENT SYSTEM FOR MONDAY NIGHT INTO TUESDAY THAT WOULD BRING AN ONSET OF SNOW...FREEZING RAIN BEFORE CHANGING OVER TO RAIN OR FREEZING RAIN. DID NOT INTRODUCE FREEZING RAIN AT THIS TIME SINCE THERE WAS UNCERTAINTY IF THIS STORM WOULD ACTUALLY EXIST. OTHERWISE...ARCTIC AIR IS EXPECTED TO LINGER ALONG THE UNITED STATES/CANADIAN BORDER THROUGH THE END OF NEXT WEEK. HOW MUCH OF THIS ARCTIC INTRUSION WILL FILTER INTO NORTHEAST WISCONSIN IS STILL QUESTIONABLE...BUT IT APPEARS THAT BELOW NORMAL TEMPERATURES CAN BE EXPECTED THROUGH MUCH OF THE PERIOD...EXCEPT FOR THE POSSIBILITY OF TUESDAY IF ECMWF IS CORRECT. && .AVIATION...CLIPPER TYPE SYSTEM FROM SOUTHWEST ONTARIO WILL PASS ACROSS THE AREA THIS AFTERNOON. LIGHT SNOW IS POSSIBLE ACROSS THE ENTIRE REGION...WITH POTENTIAL TO DROP VSBYS TO 1SM OR 1 1/2SM WITHIN A HIGH END MVFR CLOUD DECK. THE CLIPPER WILL EXIT THIS EVENING...WHICH WILL BRING SNOW SHOWERS TO AN END AND GRADUAL CLEARING TO CENTRAL AND NORTHEAST WISCONSIN. CLOUDS WILL TAKE LONGER TO DEPART OVER NORTH-CENTRAL WISCONSIN WHERE WINDS WILL BE NORTHWEST OFF LAKE SUPERIOR. SOME GUSTY NORTHWEST WINDS ARE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING...THEN WINDS DIMINISH TO CALM AFTER MIDNIGHT. GENERALLY VFR CONDITIONS UNDER MOSTLY CLEAR SKY LATE TONIGHT INTO EARLY AFTERNOON ON THURSDAY. MPC && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 6 AM CST THURSDAY FOR WIZ005-010-011-018-019-030-035-036. && MPC/ECKBERG
Hazardous weather outlook, Jan 23, 2:42 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 242 PM CST WED JAN 23 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 242 PM CST WED JAN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT WIND CHILL VALUES FROM 20 TO 25 BELOW ZERO OVER CENTRAL AND NORTH CENTRAL WISCONSIN COULD CAUSE FROSTBITE IN 25 TO 30 MINUTES IF PROPER PRECAUTIONS ARE NOT TAKEN. UP TO AN INCH OF LAKE EFFECT SNOW COULD PRODUCE SLICK ROADS IN VILAS COUNTY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY HAZARDOUS TRAVEL IS EXPECTED THURSDAY NIGHT INTO FRIDAY. AN ALBERTA CLIPPER LOW PRESSURE SYSTEM IS EXPECTED TO BRING SNOW...POSSIBLY AS MUCH AS 3 TO 5 INCHES ACROSS PORTIONS OF NORTH-CENTRAL AND NORTHEAST WISCONSIN BY FRIDAY AFTERNOON. GUSTY WINDS BEHIND THE CLIPPER SYSTEM COULD PRODUCE SOME BLOWING AND DRIFTING OF THE NEW SNOW FRIDAY AFTERNOON INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-242045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 242 PM CST WED JAN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MPC/RE
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:10 PM CST | Wind Chill Advisory | GRB | Forest, Langlade, Lincoln, Marathon, Oneida, Portage and 2 more | 14 hr |
Nearby
Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.